RoadBikeReview.com's Forum Archives - General


Archive Home >> General(1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22 23 24 25 26 27 28 29 30 31 32 33 34 35 36 )


Epididmyorchitis and cycling.(4 posts)

Epididmyorchitis and cycling.ol
May 20, 2003 7:12 PM
Has anyone ever experienced this paricular condition? The symptoms are swelling and tenderness in the boys area. The scary part is that the the signs are very similar to the the big C word that Mr. Armstrong experienced. This is the third time in about 2 years that I had this condition and I am wandering whether it is cycling related. My doctor has informed me that it is not so uncommon with cyclists.
re: Epididmyorchitis and cycling.Damn
May 21, 2003 4:34 AM
I had it and it came at a time when I was off the bike for a while. I had to stay of the bike to get rid of it though. My doctor had me on Naproxen, which is prescription Aleve. Keep taking anti-imflammitories around the clock for a few weeks, even when you think it's gone. I know it's hard to get rid of and I feel your frustration. To this day, as soon as I feel a little twinge after a ride, I pop in two Aleve.
GP or Urologist?pitt83
May 21, 2003 4:47 AM
Your GP probably is guessing; your Urologist may not know for sure either. Get a good referal before making any conclusions. This could involve going to a better facility with specialized staff beyond where you live (university hospitals have greater selection of specialists). Probably nothing, but often times physicians can be conservative to a fault. Your "twigs and berries" are complicated systems best left to expert handling.

However, NSAID's like Aleve or ibuprofen and, quite possibly, time off the bike could help.
re: Epididmyorchitis and cycling.JL
May 21, 2003 5:28 AM
I'm just "getting over" this myself. I went to the Doc a few weeks ago and he gave me Mabric, another NSAID. He told me he had seen a "bunch of cyclists" coming in with this condition and asked me about my seat (2 year old San Marco Era).

He told me I could keep riding, but to "watch" for increased swelling. If that had happened, he would of suggested time off the bike. I used most of the 10 days worth of medicine (1 daily). So far, so good.

I was thinking about getting a new saddle as maybe it is somehow related. This was my first experience with this condition, though, so who knows for sure? If you think you need further checking, see the urologist as suggested above, but I would just have some Advil/Aleve around if you feel it "acting up" or maybe try another saddle.

Happy riding.

John